Log in
Thyroid UK
91,708 members106,013 posts

Heavy perio

Hi all. My meds was increased from 50mg to 75mg about 6 weeks ago. My question is has anybody had problems with there periods on an increase. My last one last 10 days then I stopped for 4days and started again. I have also been having extremly sore hip and back pain. I had been running 25k a week but did cut it down to 15k a week due to pains but have done only 10k the last few weeks but that doesn’t seem to ease pain.

3 Replies
oldestnewest

Hi. It was many years ago now but untill I was on the right dose ( 250 ) at the time I was having horrendous periods for months. It should ease as you increase. Make sure you keep going back untill you feel well though and not just in range. One size doesn’t fit all I’m afraid. Good luck

Reply

The following is a list of clinical symptoms and you may have more than heavy periods.

thyroiduk.org.uk/tuk/about_...

75mcg is not a high dose but gradual increases of 25mcg are needed until your TSH is 1 or lower with a FT4 and FT3 in the upper part of the range. GPs seems to be unaware of this. One doctor stated that we are being given too low doses to keep the results 'in range' but doesn't relieve symptoms because it is too low.

These are two links by a doctor who was also an Adviser to Thyroiuduk.org.uk before his untimely death.

web.archive.org/web/2010103...

web.archive.org/web/2010103...

Reply

Bloods should be retested 6-8 weeks after each dose increase.

Dose of Levothyroxine increased in 25mcg steps until TSH is around one, or just under and FT4 towards top of range and FT3 at least half way in range

Essential to also know if you have Hashimoto's also called autoimmune thyroid disease diagnosed by high thyroid antibodies

Low vitamin D, folate, B12 and ferritin are common

Low ferritin linked to heavy periods.

NICE guidelines saying how to initiate and increase. Note that most patients eventually need somewhere between 100mcg and 200mcg Levothyroxine

cks.nice.org.uk/hypothyroid...

Reply

You may also like...